MAUDE Adverse Event Report: CLEARCORRECT CLEARCORRECT SYSTEM; CLEAR PLASTIC ORTHODONTIC ALIGNER

CLEARCORRECT CLEARCORRECT SYSTEM; CLEAR PLASTIC ORTHODONTIC ALIGNER
Lot Number 1363202
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Subclinical Infection (2247)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial findings: this is a follow up complaint to (b)(4).The hypothesis for (b)(4) was the incorrect device may have been packaged in the step 10 aligner bag.A photo of the affected device was received, but the device id was illegible.The tooth anatomy matched patient, but the dentition appears to be from a different step, possibly step 6.The step 10 device was reproduced to rule out packaging errors.The clinician stated they would back track the patient to step 9 and resume 10 later.The tracking information for the device shows it was delivered on (b)(6), 2023.The follow-up complaint states the tooth became abscessed and leaked pus.It is unclear if the tooth became abscessed during back tracking, resuming the affected step 10, or resuming replacement step 10.Clarification has been requested.The clinician stated the approved treatment plan did not have any movements on tooth 22 due to periodontal disease.However, the approved treatment setup shows significant movements were planned for tooth 22: · 1.61mm mesial translation.· 1.26mm buccal translation.· 3° mesial crown toque.· 11° mesial rotation.No intrusion was planned for tooth 22, and the customer did not state in the rx or instructions to avoid movement on tooth 22.Clinical evaluation: existing periodontal issues is a contraindication for orthodontic tooth movement.Numerous scientific studies demonstrate that attempts at orthodontic tooth movement in the presence of periodontal disease will exasperate the situation and lead to rapid bone loss, inflammation and tooth loss.The presence of pus and diagnosis of local abcess confirm the sequelae.Whether the potentially incorrect device was used is peripheral to this central issue.In other words, a healthy tooth is more than capable of withstanding an aligner that is out of step without long term consequence.
 
Event or Problem Description
Follow up to a previous complaint: according to the dentist, the aligner has put too much pressure on tooth 22.On the phone, the dentist mentioned that the tooth had existing periodontal issues, and should therefore, under no circumstances be intruded or extruded.However, step 10 started to intrude the tooth and put far too much pressure on it.The tooth is now abscessed and is ´leaking´ puss.

Brand Name
CLEARCORRECT SYSTEM
Common Device Name
CLEAR PLASTIC ORTHODONTIC ALIGNER
Manufacturer (Section D)
CLEARCORRECT
21 cypress blvd
round rock TX 78665
Manufacturer (Section G)
CLEARCORRECT
21 cypress blvd
round rock TX 78665
Manufacturer Contact
david jue
21 cypress blvd
round rock, TX 78665
MDR Report Key18080482
Report Number3007130440-2023-00007
Device Sequence Number7692487
Product Code NXC
UDI-Device IdentifierD865REF00031
UDI-Public+D865REF00031/$$52432218085552/16D20230530
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K113618
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Remedial Action Notification
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/17/2024
Device Lot Number1363202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexPrefer Not To Disclose